Opiate Withdrawal Symptoms

Opiates are highly addictive as both prescriptions drugs and in illegal forms. It’s easy to develop an addiction to opiates or opioids and very difficult to stop taking the drugs. Certain prescription drugs, such as Oxycodone and Hydrocodone are common forms of opiates. Once you stop taking the drugs, you will begin to experience opiate withdrawal symptoms almost immediately.

The opiate withdrawal symptoms can be very severe and differ from person to person. Some of the most commonly experienced opiate withdrawal symptoms are insomnia, muscle aches and anxiety. These symptoms will start to form almost immediately and can become increasingly worse over time.

After a day or two of stopping the opiates, you will start to develop opiate withdrawal symptoms that are even more sever than those above. These can include abdominal cramping, nausea, vomiting and diarrhea. The opiate withdrawal symptoms can occur as early as 12 hours after your last dose and can last for weeks.

The symptoms can leave you feeling very uncomfortable, however, in most cases opiate withdrawal symptoms are not life threatening.

In many cases, a doctor will prescribe a medication regimen that will help decrease the opiate withdrawal symptoms. However, this isn’t always the case when you are coming off of prescription opiates like Oxycodone or Hydrocodone. Other forms of treatment may include therapy and rehab. Sticking to theregimen or rehab is the best way to overcome the withdrawal symptoms for good.

opiate withdrawal symptoms

If you or a loved one have recently stopped taking opiates and are experiencing any type of opiate withdrawal symptoms, you should seek medical attention immediately. Even small symptoms such as goosebumps, runny nose and sweating can leave you very uncomfortable. In order to prevent this from happening, taking the correct action is needed.

Know what the common opiate withdrawal symptoms are and be on the lookout for anything that is not normal. It is the best way to get rid of the symptoms for good. Getting through the withdrawals is the first and maye most difficult step in recovering from an addiction to opiates.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>